Alert archive / Kansas / Frost Advisories in 2006

Frost Advisory 2, NWS Wichita, KS

October 12, 200626 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 12, 2006, 4:16 PM CDT for 26 counties in Kansas. It took effect at Oct 13, 2006, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 4:16 PM CDT (21:16 UTC)
In effect from
Oct 13, 2006, 4:00 AM CDT
Expired
Oct 13, 2006, 9:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 122116
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT THU OCT 12 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130930-
/O.NEW.KICT.FR.Y.0002.061013T0900Z-061013T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
416 PM CDT THU OCT 12 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

THERE IS A CHANCE OF FROST DEVELOPING DURING THE EARLY MORNING
HOURS ACROSS CENTRAL AND MOST OF SOUTHEAST KANSAS. LOWS AT OR JUST
BELOW FREEZING ARE FORECAST NORTH OF A LINE FROM GREAT BEND TO
NEAR SALINA.

FOR THE AREA SOUTH OF A LINE FROM KINGMAN TO WICHITA TO ELDORADO
TO COFFEYVILLE...IF FROST OCCURS...IT WILL MOST LIKELY BE PATCHY
AND LIMITED TO LOW LYING AND PROTECTED AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. VERY SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HOWERTON
2 follow-up statements
000 
WWUS73 KICT 130838
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 AM CDT FRI OCT 13 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131400-
/O.CON.KICT.FR.Y.0002.061013T0900Z-061013T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
338 AM CDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

PATCHY AREAS OF FROST WILL BE POSSIBLE DURING THE EARLY MORNING ACROSS
CENTRAL AND SOUTHERN KANSAS...HOWEVER A FEW LOCATIONS NORTH OF A
GREAT BEND TO WICHITA...TO PARSONS LINE COULD WITNESS MORE SCATTERED
AREAS OF FROST. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. VERY SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAKUB
000 
WWUS73 KICT 131403
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT FRI OCT 13 2006

...THE FROST ADVISORY HAS EXPIRED...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131515-
/O.EXP.KICT.FR.Y.0002.000000T0000Z-061013T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
903 AM CDT FRI OCT 13 2006

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL
SLOWLY WARM INTO THE UPPER 40S BY 10AM. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 12, 4:05 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 12, 4:05 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT THU OCT 12 2006

.DISCUSSION...

TONIGHT:

EXTREMELY TOUGH MINIMUM TEMPERATURE FORECAST TONIGHT. MIDDLE LEVEL
CLOUDS WILL LIKELY INCREASE ACROSS A GOOD PORTION OF THE AREA
THROUGH MIDNIGHT...WITH GOOD CONCURRENCE BY ALL MODELS. PRIOR TO
0600 UTC MODEL CONSENSUS IS FOR 700MB UPWARD VERTICAL MOTION WHICH
SWITCHES TO EITHER NEUTRAL OR DOWNWARD AFTER 0600 UTC. BEST
ESTIMATE IS FOR FAIRLY EXTENSIVE BROKEN CLOUDS UNTIL 0600
UTC...AND SQUARELY SCATTERED DECK AT 1200 UTC. THIS SHOULD MAKE IT
TOUGH TO QUICKLY RADIATE OUT EARLY THIS EVENING. THE RAIN LAST
NIGHT WILL ADD TO LOW LEVEL HEAT FLUX. DRY AIR HAS MIXED TO THE
SURFACE THIS AFTERNOON AND DEWPOINTS ARE IN THE TEENS AND LOWER
20S...WITH SOME INCREASE LIKELY THIS EVENING. GLOBAL FORECAST
SYSTEM MODEL/NORTH AMERICAN MODEL FORECAST SOUNDINGS DO NOT APPEAR
VERY REALISTIC WITH LOW LEVEL MOISTURE...WITH RUC LOOKING BEST.
UNFORTUNATELY ITS NOT AVAILABLE AFTER 0600 UTC. THE SOUTHERN/
SOUTHWESTERN SECTIONS WILL LIKELY REMAIN A BIT WARMER AND ALSO HAD
A BIT MORE PRECIPITATION LAST NIGHT MAKING FROST MUCH LESS LIKELY.
TEMPERATURES SHOULD FALL SLIGHTLY BELOW FREEZING IN FAR NORTHERN
SECTIONS...AND MAYBE IN A FEW LOCATIONS IN SOUTHEAST KS WHERE
SKIES REMAIN CLEAR THE LONGEST. ALSO SOME CONCERN THAT
TEMPERATURE/DEWPOINT SPREADS MAY BE TOO LARGE FOR WIDESPREAD
FROST. DO NOT ANTICIPATE A WIDESPREAD KILLING FROST...AND HAVE
HELD OFF ON FREEZE WARNING. LAST MINUTE DECISION BY DODGE AND
NORMAN OFFICES HAVE FORCED US TO ISSUE FROST ADVISORY FOR ENTIRE
AREA. STILL FEEL PROBABILITY OF FROST SOUTH OF LINE FROM KINGMAN-
WICHITA-ELDORADO-COFFEYVILLE IS PRETTY SLIM.

FRI-SAT:

RELATIVELY QUIET PERIOD WITH ONLY CONCERNS BEING THE AMOUNT OF
WARMUP AFTER THE COOL START FRIDAY MORNING. DRY AIR SHOULD ALLOW
FAIRLY WARM DIURNAL RANGES.

SAT NIGHT-WED:

LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY SAT NIGHT...LEADING
TO WARMER MINIMUMS AND INCREASING CLOUDS. STILL CONSIDERABLE
UNCERTAINTY ON AMOUNT OF CLOUDS/SHORTWAVES AND TEMPERATURES
ESPECIALLY FOR MON/TUE. HAVE EXTENDED CHANCE OF PRECIPITATION ABOUT
12HRS...BUT COULD EASILY SEE MORE ADJUSTMENTS. MEDIUM RANGE MODEL
INCONSISTANCY CONTINUES...SO NOT INCLINED TO GET TOO CUTE WITH
TEMPERATURES OR PROBABILITY OF PRECIPITATION. GENERAL CONSENSUS
OVER THE LAST COUPLE OF DAYS IS FOR SURFACE FRONT TO ARRIVE
SOMETIME ON TUES WITH COLD AIR ARRIVING AS A SERIES OF
INCREASINGLY COLDER FRONTS RATHER THAN ONE MASSIVE SURGE OF COLD
AIR. HAVE INCREASED RANGE OF TEMPERATURES FOR MAXES TUE AND
TRENDED TEMPERATURES DOWN A BIT FOR WED-THU. FURTHER TUNING WILL
LIKELY BE NEEDED. -HOWERTON

...CORRECTION FOR NUMBERS BELOW...

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  65  42  70 /   0   0   0  10
HUTCHINSON      35  65  41  70 /   0   0   0  10
NEWTON          35  64  41  69 /   0   0   0  10
ELDORADO        35  64  42  69 /   0   0   0  10
WINFIELD-KWLD   37  66  43  70 /   0   0   0  10
RUSSELL         31  65  38  70 /   0   0   0  10
GREAT BEND      31  66  39  70 /   0   0   0  10
SALINA          34  63  39  70 /   0   0   0  10
MCPHERSON       35  64  40  70 /   0   0   0  10
COFFEYVILLE     35  65  41  71 /   0   0   0  10
CHANUTE         32  63  39  69 /   0   0   0  10
IOLA            31  62  38  69 /   0   0   0  10
PARSONS-KPPF    33  64  40  70 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM FRIDAY TO 9 AM FRIDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Oct 12, 5:16 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
516 AM CDT THU OCT 12 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
516 AM CDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE FOR FROST ACROSS THE ENTIRE AREA ON FRIDAY
MORNING...AS LIGHT WINDS AND MOSTLY CLEAR SKIES ARE FORECAST. THIS
WILL RESULT IN EARLY MORNING TEMPERATURES AT OR JUST BELOW
FREEZING NORTH OF A LINE FROM HUTCHINSON TO MARION TO EUREKA TO
OSWEGO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

Nearby

Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.